Thyroid UK

Interactive thyroid symptom? Or not

Hello,

My toilet habits are quite regular at the min, and have a lot of flatulence which I think might be due to the vitamin c I've been taking just recently, but every 5 days or so for the last 2 weeks I've had very bad explosive watery stools (sorry) I'm no way constipated which I though was one of the symptoms of underactive thyroid which is what I Might have not sure yet. Can a underactive thyroid cause diareah?

I'm at the doctors again tomorrow as one of my bloods were borderline, so will be asking for

TSH, FT4, FT3, TT4, TPO and TG antibodies, plus vitamin D, and I am going to ask for vitimans to be checked to. I have had b12 folate and ferratin done is there anything else I should be asking for?

jjb1983

5 Replies
oldestnewest

jjb1983,

High dose vitamin C can cause diarrhea. You may want to reduce the vitC you are taking.

NHS doesn't usually test TT4 and TgAb, and few NHS practices test FT3 these days.

Reply

Thank you clutter it started before I started the vitamin c but havnt had any today or yesterday. But it's happened.

It's worth a try if the doctors won't do it then I will possibly look into private if I can afford it.

jjb1983

Reply

jjb1983,

You don't need TGab if TPOab comes back positive and you don't need TT4. FT4 is better than TT4.

Reply

What should I ask for? I am there in the morning.

Thank you

jjb1983

Reply

If you have a blockage (even if you don't seem constipated) stuff managing to find its way round the blockage can cause explosive watery diarrhea, as can something called a "blind loop". Lots of vit C or magnesium can cause losse stools but it is usually every day you are taking that dose, not intermittent.

Reply

You may also like...